MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. COBAS® PCR MEDIA DUAL SWAB SAMPLE KIT; SPECIMEN COLLECTION KIT

ROCHE MOLECULAR SYSTEMS, INC. COBAS® PCR MEDIA DUAL SWAB SAMPLE KIT; SPECIMEN COLLECTION KIT
Catalog Number 07958021190
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the kit did not identify any issue.Although a root cause cannot be confirmed, the allegation most likely occurred due to customer handling during sample collection.The cobas pcr media dual swab kit instructions for use provide adequate instructions for the proper sample collection.
 
Event or Problem Description
A customer alleged that a patient swallowed a swab from cobas® pcr media dual swab sample kit during sample collection.The clinician was collecting a throat sample for a cobas 6800 ct/ng test and the shaft broke and the patient swallowed the pcr media swab.The clinician confirmed that there was no harm, discomfort, or injury to the patient and the patient did not have any complications or issues.Medical intervention was not confirmed to retrieve the swab from the patient.No damage was observed on the swab on arrival or prior to immediate use as the clinician uses the swab on the patient.No harm or injury indicated.
 
Additional Manufacturer Narrative
E1 - added initial reporter's last name and updated email address.

Brand Name
COBAS® PCR MEDIA DUAL SWAB SAMPLE KIT
Common Device Name
SPECIMEN COLLECTION KIT
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC.
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
stacie-ann creighton
1080 us hwy 202 s
na
branchburg, NJ 08876
9082537112
MDR Report Key14806203
Report Number2243471-2022-00582
Device Sequence Number4960916
Product Code MKZ
UDI-Device Identifier00875197005738
UDI-Public00875197005738
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K163184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number07958021190
Device Lot NumberH33837
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient SexMale